Possible cause of incivility in our society

We are finding out again that the FDA giveth, and the FDA taketh away.  Recently, we have been made aware that medical doctors are no longer recommending that every senior take a baby aspirin once a day to prevent cardiovascular events.   Holistic minded people have never agreed with this recommendation.   Aspirin is an anti-inflammatory drug, but it also considered a blood thinner.   We know that it can contribute to macular degeneration and ulcers in the stomach.  https://www.masseyeandear.org/for-patients/patient-guide/patient-education/diseases-and-conditions/aspirin-use-and-amd

Now we find out that over-the-counter pain medicines acetaminophen and paracetamol, commonly known as Tylenol have been shown to have psychotropic side effects.  Known as ‘affect flattening,’ this drug blunts both the positive and negative emotional stimuli.  This means that the person who takes this drug will not be able to respond appropriately to others in a social situation.  A ‘flat affect’ is a symptom of schizophrenia.

According to a new study, Tylenol directly interferes with the experience of  human empathetic connection; specifically, reducing empathy for other people’s suffering.  The study was a double-blind, placebo controlled study that studied 114 graduate students.  In as little as one hour after consuming 1,000 mg of Tylenol, the drug had reduced personal pleasure and other-directed empathetic feelings.  Research indicates a serious risk to society at large.   Instead of addressing the root causes of the suffering, this drug can lead to behaviors that demonstrate a lack of compassion and consideration for others.  https://www.theepochtimes.com/consumer-alert-tylenols-empathy-killing-properties-confirmed-in-2nd-study_2893734.html

In our holistic practice, we know that the symptom is often a red-flag to something under the radar.  We use the EAV (electro acupuncture according to Voll) tool to gather information about the cause of the symptom.  Once we are able to rectify the cause, the symptom will vanish.  I do not know of anything in our holistic toolbox that will have a negative effect on someone’s personality or his ability to empathize within his social circle.

Until next time,

 

Dr. Polly

Leave a Reply